MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42856
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 04/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, and leak testing.However, the valve did not meet the requ irements for reflux, pressure-flow, and pre-implantation testing.There was proteinaceous debris noted within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve and resulting in fluid reflux.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the patient had a 3 tesla mr scan on (b)(6) 2017.According to the report, following the scan, the patient worsened and ¿they suspected from the adjusted level¿ of the valve.The performance level was adjusted, but nothing had been changed in the patient's status.As a result of this, the clinic believed that the adjustment mechanism of the valve was not working properly and was broken.Therefore, the device was replaced with a new one.Reportedly, the patient's status was okay and fine after the revision and would be leaving the hospital on (b)(6) 2017.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6571296
Report Number2021898-2017-00272
Device Sequence Number13475320
Product Code JXG
UDI-Device Identifier00613994804631
UDI-Public00613994804631
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue Number42856
Device Lot NumberD59668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by Manufacturer07/14/2017
07/14/2017
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date08/09/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age2 YR
Patient Weight10